MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71336444
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, the 44 insert could not be implanted so it was changed to a 46 cup.Delay of over 30 minutes reported.No injury reported.Back up available.
 
Additional Manufacturer Narrative
The affected r3 hole shell was not returned for evaluation.However, photos were provided.The stated failure could not be confirmed with the pictures.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.The device was manufactured in 2015.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
REF THREE HOLE SHELL 44MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8123211
Report Number1020279-2018-02642
Device Sequence Number1569286
Product Code LPH
UDI-Device Identifier03596010232090
UDI-Public03596010232090
Combination Product (Y/N)N
PMA/510(K) Number
K932755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2025
Device Catalogue Number71336444
Device Lot Number15MM09496
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date12/02/2018
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1